7/9/07 #6 -Taking Topamax and MigraHealth. Taste sensations changed?

Ask the Clinician Health Pro
  • Full Question:I recently started taking Topamax 25 mg at bedtime for migraine prevention. I also started taking the over the counter MigraHealth combination of feverfew, magnesium and B2. In the past two weeks I have noted that my taste sensation have changed. I can not accurately taste carbonated drinks like Coke. Do you know of any connection. Thanks, Sheila.

     

    Answer:

    Dear Sheila;

    Altered taste is a known potential side effect of Topamax, so I would suspect it to be the culprit. This is a side effect that often dissipates as your body becomes accustomed to the Topamax.

     

    Good luck,

    Add This Infographic to Your Website or Blog With This Code:

    John Claude Krusz and Teri Robert

    If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.


    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.

     

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.


Published On: July 09, 2007